Alert archive / Kentucky / Wind Advisories in 2019
Wind Advisory 1, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Jan 8, 2019, 3:25 AM EST for 10 counties in Indiana; 49 counties in Kentucky. It took effect at Jan 8, 2019, 12:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2019, 3:25 AM EST (08:25 UTC)
- In effect from
- Jan 8, 2019, 12:00 PM EST
- Expired
- Jan 8, 2019, 8:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1978 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 427 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023 WWUS73 KLMK 080825 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 325 AM EST Tue Jan 8 2019 ...Strong and Gusty West Winds Today... .Winds will shift to the west and increase to 20 to 30 mph by midday, with gusts around 40 mph through the afternoon. INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 090000- /O.NEW.KLMK.WI.Y.0001.190108T1700Z-190109T0100Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham- Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, and Richmond 325 AM EST Tue Jan 8 2019 /225 AM CST Tue Jan 8 2019/ ...WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 8 PM EST /7 PM CST/ THIS EVENING... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect from noon EST /11 AM CST/ today to 8 PM EST /7 PM CST/ this evening. * WINDS...From the west at 20 to 30 mph, with gusts near 40 mph. * IMPACTS...Loose objects will be blown around. Difficult driving conditions for high profile vehicles on north-south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ RAS
2 follow-up statements
881 WWUS73 KLMK 082013 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 313 PM EST Tue Jan 8 2019 ...Strong and Gusty West Winds Continue through This Evening... .West winds of 20 to 30 mph with gusts 35 to 45 mph will continue through the evening hours. KYZ026-027-061>067-070>078-081-082-090100- /O.EXA.KLMK.WI.Y.0001.000000T0000Z-190109T0100Z/ Ohio-Grayson-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Hartford, Leitchfield, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 313 PM EST Tue Jan 8 2019 /213 PM CST Tue Jan 8 2019/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING... The National Weather Service in Louisville has issued a Wind Advisory, which is in effect until 8 PM EST /7 PM CST/ this evening. * WINDS...From the west at 20 to 30 mph, with gusts 35 to 45 mph. * IMPACTS...Loose objects will be blown around. Difficult driving conditions for high profile vehicles on north-south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 090100- /O.CON.KLMK.WI.Y.0001.000000T0000Z-190109T0100Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Hardin-Bullitt-Oldham- Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-Fayette- Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, and Richmond 313 PM EST Tue Jan 8 2019 /213 PM CST Tue Jan 8 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING... * WINDS...From the west at 20 to 30 mph, with gusts 35 to 45 mph. * IMPACTS...Loose objects will be blown around. Difficult driving conditions for high profile vehicles on north-south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ AMS
403 WWUS73 KLMK 090050 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 750 PM EST Tue Jan 8 2019 ...Wind Gusts Diminishing... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-090200- /O.EXP.KLMK.WI.Y.0001.000000T0000Z-190109T0100Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue- Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor- Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 750 PM EST Tue Jan 8 2019 /650 PM CST Tue Jan 8 2019/ ...WIND ADVISORY WILL EXPIRE AT 8 PM EST /7 PM CST/ THIS EVENING... Wind gusts have decreased below advisory levels. Therefore, the Wind Advisory will be allowed to expire. Breezy conditions will continue tonight with occasional gusts to 20-25 mph. $$ EBW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Jan 8, 3:17 AM EST, 8 minutes earlier.
Area forecast discussion, Jan 8, 3:17 AM EST, 8 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
317 AM EST Tue Jan 8 2019
.Short Term...(Today and tonight)
Issued at 255 AM EST Tue Jan 8 2019
...Windy Conditions Expected Today...
Cold front making its way across Illinois as of 07Z will push
through the Ohio Valley this morning. Main story will be gusty west
winds just behind the front, given the tight pressure gradient and
very strong mid-level winds associated with the upper wave moving
through the Great Lakes. Cold advection and a mixy boundary layer
will tap into the strong winds quite efficiently, pushing sustained
winds to 20-30 mph with a very good shot of 40 mph gusts across the
northern half of the Louisville CWA. Best chance will be roughly
along and north of a line from Tell City to Elizabethtown to
Richmond, so we will hoist a Wind Advisory for that area this
afternoon. Thanks to IND, PAH, ILN, and JKL for the collaboration.
Still looks breezy farther south, with 30-35 mph gusts in play. Will
run a Special Weather Statement for south-central Kentucky.
Ahead of the front we are seeing low-level moisture pooling, with
dewpoints in the lower/mid 50s and a decent stratus build-down.
Patchy drizzle will be a factor this morning until the front pushes
through, especially over south-central KY.
Temps will rise only slightly, if at all this morning, and remain
flat into early afternoon, even with clearing skies. Cold advection
really kicks in mid-afternoon onward, so we'll start falling off the
day's highs well before sunset. By Wednesday morning, temps will be
20-25 degrees cooler than this morning, and feel even colder than
that as a 10-15 mph wind will push wind chills down solidly into the
20s.
Wednesday will be more of a winter day, with highs struggling into
the mid/upper 30s and wind chills remaining in the 20s. Will also
see substantial cloud cover over the Bluegrass region with a plume
coming off the Great Lakes. However, any snow showers should remain
solidly to our north and east.
&&
.Long Term...(Wednesday through Monday)
Issued at 255 AM EST Tue Jan 8 2019
Wednesday Night - Friday...
Ridging aloft with associated broad surface high pressure
influencing a good portion of the Mississippi Valley and south east
US, the trend of sunny skies and winter temps will continue through
Thursday with mins around 20 and highs reaching mid 30s. Friday
brings temps back to climatological norms with mins still in the 20s
and highs in the lower 40s. High and Mid level clouds increase
Friday with an approaching shortwave from the southwest.
Friday Night - Monday...
By Friday evening, a moist southern stream shortwave is projected to
converge with a drier northern stream shortwave. This system could
bring potential snow fall to southern Indiana and central Kentucky.
WPC's winter weather guidance places our region under a 10 to 30
percent chance of exceeding 0.25 inch liquid equivalent of snow,
while the GEFS plumes show wide variance regarding total accumulated
snowfall. Model disagreements still exist with the EURO taking a
faster, more progressive track versus the more aggressive and
pessimistic GFS. Disagreement also remains regarding the degree of
phasing of these two shortwaves. P-type will likely change often as
models get a better handle on the storm track and strength of this
system.
As for now, will continue with previous forecast to mention a
rain/snow mix for Friday night through Sun with the potential for
light accumulating snow overnight Friday into Saturday and/or Sat
evening.
&&
.Aviation...(06Z TAF Issuance)
Updated at 1215 AM EST Tue Jan 8 2019
Sfc trof will make its way across the Ohio Valley overnight, with an
associated band of low stratus. Ceilings have come down to fuel-
alternate across SW Indiana, and expect all the TAF sites to follow
suit over the next few hrs. Not looking for any further build-down
as S-SW winds stay up around 10 kt through the night.
Winds veer to westerly by late morning and increase in response to a
tightening gradient as another upper shortwave swings through the
Great Lakes. Sustained 20-25 kt with gusts over 30 kt will be the
order of the afternoon, and the crosswind component will be
strongest on the parallel runways at SDF. Gusts will gradually lay
down beginning around sunset with both the loss of heating and the
slackening gradient.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from noon EST /11 AM CST/ today to 8 PM EST /7 PM
CST/ this evening for INZ076>079-083-084-089>092.
KY...Wind Advisory from noon EST /11 AM CST/ today to 8 PM EST /7 PM
CST/ this evening for KYZ023>025-028>043-045>049-053>057.
&&
Short Term...RAS
Long Term...CG
Aviation...RASHazardous weather outlook, Jan 7, 3:30 PM EST, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 330 PM EST Mon Jan 7 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-082030- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 330 PM EST Mon Jan 7 2019 /230 PM CST Mon Jan 7 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Southerly wind gusts peaking around 35 mph will continue to be possible into this evening ahead of a cold front. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. West wind gusts of 35 to 40 mph are possible again on Tuesday. A low pressure system passing through the Tennessee Valley this weekend may bring a mix of rain and snow to parts of southern Indiana and central Kentucky Friday night through Sunday. Although confidence is low in the exact track of this weather system, there is a chance some locations could receive a light accumulating snow. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. BJS/AMS
Nearby
Wind Advisories in Kentucky, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.